Alert archive / Rhode Island / Flash Flood Warnings in 2023

Flash Flood Warning 4, NWS Boston/Norton, MA

June 27, 2023Bristol County, Massachusetts; Bristol County, Newport County, Rhode Island

NWS Boston/Norton, MA issued this flash flood warning at Jun 27, 2023, 4:44 AM EDT for Bristol County, Massachusetts; Bristol County, Newport County, Rhode Island. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2023, 4:44 AM EDT (08:44 UTC)
Expired
Jun 27, 2023, 5:40 AM EDT
In force
56 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Bristol County, MA, Bristol County, RI, Newport County, RI

The radar

The Boston radar (KBOX), 43 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2023-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2023-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
482 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

585 
WGUS51 KBOX 270844
FFWBOX
MAC005-RIC001-005-271145-
/O.NEW.KBOX.FF.W.0004.230627T0844Z-230627T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
444 AM EDT Tue Jun 27 2023

The National Weather Service in Norton has issued a

* Flash Flood Warning for...
  South Central Bristol County in southeastern Massachusetts...
  Southeastern Bristol County in Rhode Island...
  Newport County in Rhode Island...

* Until 745 AM EDT.

* At 444 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1 inch of rain 
  has fallen. The expected rainfall rate is 1 to 2 inches in 45 
  minutes as additional storms move in from the southwest. Flash 
  flooding is ongoing or expected to begin shortly particularly in 
  the vulnerable Fall River area.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Fall River, Dartmouth, Newport, Bristol, Somerset, Portsmouth, 
  Middletown, Swansea, Tiverton, Westport, Warren, Freetown, 
  Dighton, Berkley, Jamestown, Little Compton and Prudence Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4146 7140 4152 7138 4160 7132 4170 7127
      4184 7111 4175 7103 4152 7101 4150 7104
      4141 7125

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 45 MINUTES

$$

WL
1 follow-up statement
207 
WGUS71 KBOX 270940
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
540 AM EDT Tue Jun 27 2023

MAC005-RIC001-005-270950-
/O.CAN.KBOX.FF.W.0004.000000T0000Z-230627T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bristol MA-Bristol RI-Newport RI-
540 AM EDT Tue Jun 27 2023

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL BRISTOL, 
SOUTHEASTERN BRISTOL AND NEWPORT COUNTIES...

The heavy rain has ended. Additional Flooding is not expected to 
pose a threat. Please continue to heed remaining road closures.

LAT...LON 4146 7140 4152 7138 4160 7132 4170 7127
      4184 7111 4175 7103 4152 7101 4150 7104
      4141 7125

$$

HF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 4:30 AM EDT, 14 minutes earlier.

Area forecast discussion, Jun 27, 4:30 AM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
430 AM EDT Tue Jun 27 2023

.SYNOPSIS...

Showers and storms Tuesday morning, becoming more isolated this
afternoon along with warm and muggy conditions. We rinse and
repeat on Wednesday with additional showers and isolated
storms. Coverage of showers & thunderstorms (mainly diurnal)
decreases Thursday and especially by Friday when mainly dry
weather is expected as the surface trough weakens. The risk of
scattered showers and thunderstorms may return late Saturday
with better chance by Sunday, but again, also many hours of dry
weather too.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Highlights...

* Showers and a few stronger thunderstorms for the Tuesday morning
  commute. Chance for showers or an isolated thunderstorm this
  afternoon.

* Warm again this afternoon along with muggy conditions.

It is a warm, muggy, and rather stormy start for Tuesday here in
southern New England. Once again, our conditions are driven by a
surface/mid-level low pressure system over the Great Lakes region
and the passage of a shortwave. Latest SPC guidance shows a rather
unstable air mass, with 500 to 1000 units of CAPE in place, likely
driven by the warm and muggy conditions early this morning. After a
quick look, many locations have temperatures 67F-75F with dewpoint
temperature 66F to 72F, talk about tropical! Showers and storms
likely to continue and move east, before exiting over the eastern
waters of Massachusetts. Thoughts are this occurs between 11z and
13z this morning. That said, guidance among the CAMs have been less
than ideal for this morning with no agreement on timing or location,
it is possible that these storms linger as late as 15z this morning.
As for impacts, the primary threats are strong to damaging winds,
heavy rains which may lead to localized flooding, and small hail as
well.

Heading into the late morning and early afternoon drier air does
advect in, but isn't enough to scour our the clouds, do anticipate
this afternoon to feature more clouds than sunshine. Best forcing
for any convection does appear to be west of the CWA, up in northern
and western New York. SPC has placed areas west of the Hudson River
in a marginal risk for severe weather. Something we will monitor
in case any storms make it east, into western Massachusetts. Still a
warm and muggy day across our region with highs in the upper-70s to
low-80s, coupled with dewpoints in the upper-60s to low-70s will
provide some instability for this afternoon. That said, can not rule
out a slight chance of a shower or an isolated garden variety
thunderstorm, especially into the eastern CWA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Tonight: Another warm and muggy night with lows in the the mid to
upper-60s. The mid-level low begins to open more into a trough over
New England, this pushes the better jet dynamics east of Cape Cod.
Still, there is enough CAPE over eastern Massachusetts and southern
Rhode Island to support additional showers and storms. With CAPE
values around 700 to 1000 J/kg and 30 kts of sfc-6km bulk shear,
could not rule out a stronger storm or two. As for any fog
development, have low confidence in development at this point, but
given high dewpoints again tomorrow night it is totally not out of
the question.

Wednesday: A bit of a rinse and repeat forecast. Another day with
chances for rain and some storms given our position under the mid-
level low/which is opening into a trough. Some weak forcing in the
lower levels will aid in some diurnal showers. With limited
instability, around 300 to 500 units of CAPE not expecting much in
the way of severe weather, more or less general thunder as pointed
out by SPC. Afternoon highs once again climb into the upper-70s and
low-80s, coupled with dewpoints near 70 degrees, it will feel muggy
once again.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Highlights...

* A few diurnally driven showers & t-storms again Thu but less
  coverage than Wed with the focus across central/eastern SNE

* Mainly Dry/Warm Fri with a bit less humidity

* Humidity returns late Sat & Sun with an increasing threat for
  scattered showers & t-storms with best chance Sun but not a washout

Details...

Thursday...

A few more mainly diurnally driven showers & t-storms will impact
the region on Thursday. However...weakening surface convergence and
veering wind profile will probably make the activity less numerous
than what we are expecting Wednesday. The bulk of the activity will
probably be focused across central and eastern sections...where
better low level convergence will exist. However...even in this
region a good portion of the day will be dry. Highs mainly in the
upper 70s to the middle 80s dependent on the amount of solar
insolation that is realized. Still humid across eastern New
England...but a bit drier air may work into the interior portions of
MA & CT behind the surface trough.

Friday...

Appears a brief/weak surface ridge of high pressure will build into
the region as the upper trough flattens. This will result in a bit
less humidity and also mainly dry weather...although we can not rule
out a spot shower or two. More sunshine is expected too...which
should allow highs to reach well into the 80s across much of the
region.

This Weekend into Monday...

Another shortwave trough will approach from the west over the
weekend. This should allow for humidity to be on the increase along
with the potential for more scattered showers and t-storms perhaps
late Saturday but a better chance on Sunday. It is really tricky to
time these convective chances given so much hinges on the
smaller/mesoscale influences this time of year...but this will be
typical summertime activity with many hours of dry weather and not a
complete washout. The threat for a few more mainly diurnally driven
showers & t-storms will exist Monday with the potential for a
frontal boundary to cross the region.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Today...Moderate confidence.

Showers and thunderstorms from the overnight convective system
come to an end between 10-13Z. Any low stratus and fog slowly
burns off. Ceilings are a mixed bag of IFR and MVFR. Do expect
some improvement mid to late morning where the region is MVFR to
potentially low end VFR. Models indicate there is potential for
sct'd showers or iso thunder, confidence in that regard remains
low and left the mention of thunder out of the TAF. Later
updates may want to include if confidence increases.

Winds remain from the S/SE, mainly 5-15kt, though a few gusts
to 20kt+ possible across SE MA and the Cape.

Tuesday Night...Moderate confidence.

Chance for rain showers/embedded thunderstorms, with the
highest probability of precipitation across eastern terminals
after 04Z. VFR/MVFR becoming LIFR/IFR though localized MVFR
possible, especially in the CT River Valley. Dense fog and
reduced vsby again possible given persistent pattern.

Wednesday...Moderate Confidence.

MVFR to VFR conditions, chance for afternoon showers and
thunderstorms once again, this may bring vsby down at times.
Confidence in timing remains moderate to low at this time. South
winds 10 to 15 kts.

BOS Terminal...Moderate to Low Confidence. Morning showers and
storms exiting the coast between 10z and 13z with MVFR
conditions. Chance for additional showers or an isolated
thunderstorm this afternoon, confidence in timing remains low.
Did mention VCSH at 17z, future updated may want to include
-TSRA if confidence increases. Yet another shot of showers and
thunder overnight into early Wednesday morning.

BDL Terminal...Moderate to Low Confidence. Chances for
thunderstorms after 12-14Z today with moderate to low
confidence on both the coverage and chance for thunderstorms.

Outlook /Wednesday Night through Saturday/...

Wednesday Night through Thursday: Mainly VFR, with areas MVFR
possible. Slight chance SHRA, isolated TSRA.

Thursday Night: VFR.

Friday through Friday Night: Mainly VFR, with areas MVFR
possible. Slight chance SHRA.

Saturday: Mainly MVFR, with areas VFR possible. Chance SHRA,
slight chance TSRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Today and Tonight: High confidence...

Light south to southwest winds mainly 10 to 15 kt with a few
gusts in the 20 kt range. Seas increase to 4-6 ft tonight and
Tuesday on the southern outer waters. A small craft advisory is
in effect for the southern outer waters. And overnight there is
the potential for showers and storms, as well as the potential
fog to redevelop.

Wednesday: High Confidence...
Areas of high seas become more widespread, leading the early
extension of SCAs across the southern interior and eastern
outer waters. Winds will generally remain below 25kt, however.

Outlook /Wednesday Night through

Wednesday Night: Winds less than 25 kt. Seas up to 5 ft. Slight
chance of rain showers, isolated thunderstorms.

Thursday: Winds less than 25 kt. Seas up to 5 ft.

Thursday Night: Winds less than 25 kt. Seas up to 5 ft. Slight
chance of rain showers.

Friday through Friday Night: Winds less than 25 kt. Areas of
seas approaching 5 ft. Slight chance of rain showers.

Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers, slight chance of thunderstorms.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 8 PM this evening to 8 PM EDT
     Wednesday for ANZ232-235-237.
     Small Craft Advisory from 8 AM this morning to 8 PM EDT
     Wednesday for ANZ250-254.
     Small Craft Advisory until 8 PM EDT Wednesday for ANZ255-256.

&&

SYNOPSIS...Frank/Dooley
NEAR TERM...Dooley
SHORT TERM...Dooley
LONG TERM...Frank
AVIATION...Frank/Dooley
MARINE...Frank/Dooley
Hazardous weather outlook, Jun 27, 4:10 AM EDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
410 AM EDT Tue Jun 27 2023

CTZ002>004-MAZ002>024-026-RIZ001>008-280815-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
410 AM EDT Tue Jun 27 2023

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-280815-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
410 AM EDT Tue Jun 27 2023

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jun 27, 2:31 AM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
231 AM EDT Tue Jun 27 2023

MAZ004-011-012-026-270715-
Northwest Middlesex County MA-Southern Worcester MA-
Eastern Hampden MA-Northern Worcester MA-
231 AM EDT Tue Jun 27 2023

...An area of strong thunderstorms will impact portions of central
Worcester, northwestern Middlesex and east central Hampden Counties
through 315 AM EDT...

At 231 AM EDT, Doppler radar was tracking an area of strong
thunderstorms over East Brookfield, or 11 miles southwest of
Worcester, moving north at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
Worcester, Leominster, Fitchburg, Shrewsbury, Gardner, Holden,
Webster, Southbridge, Auburn, Oxford, Clinton, Millbury, Charlton,
Spencer, Pepperell, Dudley, Leicester, Groton, Winchendon and
Lunenburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4265 7163 4203 7181 4210 7221 4271 7199
      4271 7191
TIME...MOT...LOC 0630Z 196DEG 34KT 4220 7201

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BL
Local storm report, Jun 27, 3:08 AM EDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
308 AM EDT Tue Jun 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     Tstm Wnd Dmg     Richmond                41.50N 71.63W
06/27/2023                   Washington         RI   Amateur Radio

            Tree and wires down at Kenyon Hill Trail and
            Switch Road.

&&

TD
Local storm report, Jun 27, 3:10 AM EDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
310 AM EDT Tue Jun 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     Tstm Wnd Dmg     Glocester               41.92N 71.67W
06/27/2023                   Providence         RI   Amateur Radio

            Tree down in the roadway at the 300 block of
            Cooper Road.

&&

TD
Special weather statement, Jun 27, 4:02 AM EDT, 42 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
402 AM EDT Tue Jun 27 2023

MAZ017-020-RIZ001>007-270900-
Northern Bristol MA-Southern Bristol MA-Northwest Providence RI-
Bristol RI-Washington RI-Eastern Kent RI-Western Kent RI-Newport RI-
Southeast Providence RI-
402 AM EDT Tue Jun 27 2023

...An area of thunderstorms with heavy downpours will impact
portions of west central Bristol, Washington, northwestern Newport,
Kent, southeastern Providence and Bristol Counties through 500 AM
EDT...

At 401 AM EDT, Doppler radar was tracking an area of thunderstorms
with heavy downpours near and south of Westerly, or 7 miles east of
Mystic, moving northeast at 30 mph.

HAZARD...Minor flooding.

SOURCE...Radar indicated.

IMPACT...Minor nuisance flooding of typically flood prone areas.

This storm will remain over mainly rural areas of WEST CENTRAL
BRISTOL...WASHINGTON...NORTHWESTERN NEWPORT...KENT...SOUTHEASTERN
PROVIDENCE AND BRISTOL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4132 7186 4187 7158 4184 7134 4172 7122
      4173 7126 4160 7130 4160 7131 4171 7129
      4179 7137 4165 7136 4169 7145 4160 7141
      4156 7130 4158 7144 4153 7142 4157 7137
      4154 7136 4152 7141 4137 7148
TIME...MOT...LOC 0801Z 203DEG 27KT 4132 7184

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

BL
Special weather statement, Jun 27, 4:29 AM EDT, 15 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
429 AM EDT Tue Jun 27 2023

MAZ024-270900-
Nantucket MA-
429 AM EDT Tue Jun 27 2023

...A strong thunderstorm will impact portions of Nantucket County
through 500 AM EDT...

At 428 AM EDT, Doppler radar was tracking a strong thunderstorm over
Nantucket, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Nantucket.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4124 7000 4125 7013 4129 7014 4130 7009
      4129 7010 4128 7009 4129 7007 4130 7003
      4131 7003 4132 7000 4134 7003 4136 7002
      4129 6997 4126 6996
TIME...MOT...LOC 0828Z 212DEG 34KT 4128 7005

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

BL
Special weather statement, Jun 27, 4:33 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
433 AM EDT Tue Jun 27 2023

MAZ017>021-023-RIZ002-004>007-270915-
Eastern Plymouth MA-Northern Bristol MA-Southern Bristol MA-
Southern Plymouth MA-Western Plymouth MA-Dukes MA-Bristol RI-
Washington RI-Eastern Kent RI-Newport RI-Southeast Providence RI-
433 AM EDT Tue Jun 27 2023

...An area of thunderstorms with heavy downpours will impact
portions of southern Plymouth, southern Bristol, east central
Washington, Newport, east central Kent, eastern Providence and
Bristol Counties through 515 AM EDT...

At 433 AM EDT, Doppler radar was tracking an area of thunderstorms
with heavy downpours along a line extending from 6 miles west of
Gosnold to 6 miles south of Charlestown. Movement was northeast at
45 mph.

HAZARD...Minor flooding.

SOURCE...Radar indicated.

IMPACT...Minor nuisance flooding of typically flood prone areas.

Locations impacted include...
New Bedford, Fall River, Warwick, Plymouth, East Providence,
Dartmouth, South Kingstown, North Kingstown, Newport, Bristol,
Marion, Middleborough, Wareham, Somerset, Portsmouth, Barrington,
Middletown, Fairhaven, Narragansett and Swansea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4137 7155 4165 7141 4155 7131 4156 7130
      4167 7142 4167 7139 4169 7129 4171 7130
      4168 7137 4168 7138 4185 7134 4181 7064
      4158 7082 4165 7092 4160 7096 4144 7089
      4144 7088 4143 7088 4152 7123
TIME...MOT...LOC 0833Z 218DEG 41KT 4146 7093 4131 7164

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

BL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:49 PM EDTSpecial Weather StatementBOXFranklin, Hampshire56 min
Jun 26, 9:50 PM EDTSpecial Weather StatementBOXFranklin55 min
Jun 27, 1:20 AM EDTSpecial Marine WarningBOX25 min
Jun 27, 1:40 AM EDTSevere Thunderstorm WarningBOXWorcester50 min
Jun 27, 2:00 AM EDTSpecial Marine WarningBOX19 min
Jun 27, 2:25 AM EDTSpecial Marine WarningBOX65 min
Jun 27, 2:31 AM EDTSpecial Weather StatementBOXWorcester44 min
Jun 27, 3:13 AM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester24 min
Jun 27, 3:28 AM EDTSpecial Marine WarningBOX46 min
Jun 27, 4:29 AM EDTSpecial Weather StatementBOXNantucket31 min
Jun 27, 4:33 AM EDTSpecial Weather StatementBOXBristol42 min
Jun 27, 6:14 AM EDTSpecial Marine WarningBOX61 min
Jun 27, 7:08 AM EDTSpecial Marine WarningBOX52 min
Jun 27, 9:52 AM EDTSpecial Marine WarningBOX53 min
Jun 27, 1:23 AM EDTSpecial Weather StatementBOXKent52 min
Jun 27, 4:02 AM EDTSpecial Weather StatementBOXBristol, Kent, Providence, Washington58 min

Nearby

Flash Flood Warnings in Rhode Island, 2023Flash Flood Warnings in Massachusetts, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.